Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Green Bay, WI

June 11, 2005Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 9:21 PM CDT for Wood County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2005, 9:21 PM CDT (02:21 UTC)
Expired
Jun 11, 2005, 9:47 PM CDT
In force
26 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Wood County, WI

The radar

The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120222
SVRGRB
WIC141-120245-
/O.NEW.KGRB.SV.W.0065.050612T0221Z-050612T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN CENTRAL WISCONSIN

* UNTIL 945 PM CDT

* AT 919 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING DAMAGING WINDS.  THIS STORM WAS  LOCATED NEAR 
PITTSVILLE...OR ABOUT 16 MILES WEST OF WISCONSIN RAPIDS...AND MOVING 
NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHEL BY 930 PM...
  ARPIN AND HEWITT BY 935 PM...
  AUBURNDALE BY 940 PM...

LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
      4456 8991 4451 8994 4449 8996 4430 9010
      4438 9032

$$

RDM
2 follow-up statements
000 
WWUS53 KGRB 120238
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
937 PM CDT SAT JUN 11 2005

WIC141-120245-
/O.CON.KGRB.SV.W.0065.000000T0000Z-050612T0245Z/
WOOD WI-
937 PM CDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR WOOD
COUNTY...

AT 935 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR
ARPIN...OR ABOUT 16 MILES NORTHWEST OF WISCONSIN RAPIDS...MOVING 
NORTHEAST AT 45 MPH. THE WOOD COUNTY SHERRIF REPORTED STRONG WINDS 
WHEN THE STORM WENT THROUGH PITTSVILLE AROUND 930 PM.

THE STROM WILL BE NEAR AUBURNDALE AROUND 943 PM.

LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
      4456 8991 4451 8994 4449 8996 4430 9010
      4438 9032

$$

RDM
000 
WWUS53 KGRB 120247
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CDT SAT JUN 11 2005

WIC141-120258-
/O.EXP.KGRB.SV.W.0065.000000T0000Z-050612T0245Z/
WOOD WI-
948 PM CDT SAT JUN 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRED AT 945 PM
CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4468 9013 4468 8984 4464 8984 4458 8988
      4456 8991 4451 8994 4449 8996 4430 9010
      4438 9032

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 11, 4:45 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT SAT JUN 11 2005

.SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE
AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS
DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF
SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z.
UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC
BASED CAPES AROUND 2K.  CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC
BOUNDARIES DRAPED OVER NE WI.  LAKE BREEZE IS JUST BEGINNING TO PUSH
INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM
FRONT AND EAST INTO LOWER MI.  THIS SHOULD POINT TO MORE PROBLEMS DUE TO
DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO
CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN
AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS
WORKING INTO NORTH CENTRAL WI.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN
POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS
NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE
FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO
LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS
MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK.
AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE
REGION BRINGING DRY WEATHER TO THE AREA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE DURING THE LATE AFTERNOON AND EVENING.

LMZ521-522-541>543-564-121715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG
FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 11, 6:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     ASHWAUBENON             44.46N 88.08W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0610 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
            THE CITY.

0627 PM     TSTM WND DMG     MOUNTAIN                45.18N 88.48W
06/11/2005                   OCONTO             WI   LAW ENFORCEMENT

            TREES DOWN.

&&

MG
Special weather statement, Jun 11, 7:05 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 PM CDT SAT JUN 11 2005

WIZ030-035-036-045-120030-
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
705 PM CDT SAT JUN 11 2005

SEVERE THUNDERSTORM WATCH NUMBER 459 FOR PART OF CENTRAL WISCONSIN
EXPIRED AT 7 PM CDT. THE FOLLOWING COUNTIES ARE NO LONGER IN A WATCH...

MARATHON...
WOOD...
PORTAGE...
WAUSHARA...

WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 7:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CDT SAT JUN 11 2005

WIZ005-010-018-019-037-048>050-120400-
VILAS-ONEIDA-LINCOLN-LANGLADE-WAUPACA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...ANTIGO...OSHKOSH...
CHILTON AND TWO RIVERS
730 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF
NORTH-CENTRAL AND EAST-CENTRAL WISCONSIN. THE FOLLOWING COUNTIES ARE NO
LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 461...

VILAS...
ONEIDA...
LINCOLN...
LANGLADE...
WAUPACA...
WINNEBAGO...
CALUMET...
MANITOWOC...

WIZ011>013-020>022-031-038>040-073-074-120400-
FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-MENOMINEE-NORTHERN
OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
INCLUDING CRANDON...CRIVITZ...STURGEON BAY...APPLETON...GREEN BAY AND
ALGOMA
730 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE
FOLLOWING COUNTIES...

FOREST...
FLORENCE...
MARINETTE...
OCONTO...
MENOMINEE...
SHAWANO...
OUTAGAMIE...
BROWN...
KEWAUNEE...
DOOR...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE
WATCH AREA THIS EVENING.

MG
WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 7:40 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 PM CDT SAT JUN 11 2005

WIZ011-012-020-022-031-038>040-120400-
FOREST-FLORENCE-MENOMINEE-DOOR-SHAWANO-OUTAGAMIE-BROWN-KEWAUNEE-
INCLUDING CRANDON...STURGEON BAY...APPLETON...GREEN BAY AND ALGOMA
740 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST
WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM
WATCH NUMBER 461...

FOREST...
FLORENCE...
MENOMINEE...
SHAWANO...
OUTAGAMIE...
BROWN...
KEWAUNEE...
DOOR...

WIZ013-021-073-074-120400-
NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO-
INCLUDING CRIVITZ
740 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE
FOLLOWING COUNTIES...

OCONTO...
MARINETTE...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL REMAIN POSSIBLE IN THE
WATCH AREA THIS EVENING.

MG
WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 8:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 70.

0642 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON LOST LAKE ROAD.

0652 PM     TSTM WND DMG     7 W AURORA              45.78N 88.24W
06/11/2005                   FLORENCE           WI   LAW ENFORCEMENT

            TREES DOWN ON COUNTY HIGHWAY U.

0719 PM     TSTM WND DMG     NIAGARA                 45.76N 88.00W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            TREE ON POWER LINE.

0719 PM     TSTM WND DMG     GOODMAN                 45.63N 88.34W
06/11/2005                   MARINETTE          WI   LAW ENFORCEMENT

            POWER OUTAGE.

&&

MG
Special weather statement, Jun 11, 8:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CDT SAT JUN 11 2005

WIZ013-021-073-074-120145-
NORTHERN MARINETTE-SOUTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN OCONTO-
INCLUDING CRIVITZ
830 PM CDT SAT JUN 11 2005

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR PARTS OF NORTHEAST
WISCONSIN. THE FOLLOWING COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM
WATCH NUMBER 461...

OCONTO...
MARINETTE...

THERE ARE CURRENTLY NO SEVERE WEATHER WATCHES FOR NORTHEAST OR NORTH
CENTRAL WISCONSIN.

KURIMSKI
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:13 PM CDTSevere Thunderstorm WarningGRBOconto39 min
Jun 11, 7:22 PM CDTSevere Thunderstorm WarningGRBMarinette38 min
Jun 11, 9:46 PM CDTSevere Thunderstorm WarningGRBMarathon47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.